Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 13, NWS Boise, ID

March 19, 2017Washington County, Idaho

NWS Boise, ID issued this river flood warning at Mar 19, 2017, 3:02 PM MDT for Washington County, Idaho. It took effect at Mar 19, 2017, 4:43 PM MDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Mar 19, 2017, 3:02 PM MDT (21:02 UTC)
In effect from
Mar 19, 2017, 4:43 PM MDT
Expired
Mar 22, 2017, 10:38 PM MDT
In force
3 days
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
Minor

County Washington County, ID

The radar

The Boise radar (KCBX), 99 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Weiser River at Weiser (WSRI1). The gauge peaked at 9.94 ft at Mar 20, 2017, 2:00 AM MDT.

actionminormoderatemajor8101203/1903/2003/2103/2203/2303/24
Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13266000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

184 
WGUS45 KBOI 192102
FLWBOI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
302 PM MDT SUN MAR 19 2017

...The National Weather Service in Boise has issued a Flood Warning 
for the following rivers in Idaho...Oregon...

  Weiser River Near Weiser affecting Washington County.
  Snake River Near Weiser affecting Washington and Malheur Counties.

.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue into the upcoming week as more
rainfall and snowmelt feed into the river system.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these rivers should take action to 
protect property.

&&

IDC087-200902-
/O.NEW.KBOI.FL.W.0013.170319T2243Z-170323T0438Z/
/WSRI1.1.ER.170319T2243Z.170320T0600Z.170322T2238Z.NO/
302 PM MDT SUN MAR 19 2017

The National Weather Service in Boise has issued a 

* Flood Warning for 
  The Weiser River Near Weiser.
* until Wednesday evening...or until the warning is cancelled.
* At  2:00 PM Sunday the stage was 9.4 feet.
* Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 9.6 feet by late tonight. Flows may drop
  below flood stage Monday, but will remain high  through at least
  Wednesday.
* Impact...At 9.5 feet...Minor flooding of fields and agricultural 
  land near Weiser is possible.

&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$

IDC087-ORC045-200902-
/O.NEW.KBOI.FL.W.0014.170320T1101Z-170328T2303Z/
/WEII1.1.ER.170320T1101Z.170327T0000Z.170328T1703Z.NO/
302 PM MDT SUN MAR 19 2017

The National Weather Service in Boise has issued a 

* Flood Warning for 
  The Snake River Near Weiser.
* from late tonight to Tuesday March 28...or until the warning is 
  cancelled.
* At  2:00 PM Sunday the stage was 11.7 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage Monday morning and
  remain in or near minor flood levels for the upcoming week and
  possibly into next week.
* Impact...At 12.0 feet...Flooding of agricultural land near the
river
  is likely in Malheur County, Oregon and in Washington County, 
  Idaho. Mortimer Road in Weiser will be flooded.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714                  

$$
4 follow-up statements
544 
WGUS85 KBOI 200603
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1203 AM MDT MON MAR 20 2017

...The Flood Warning continues for the following rivers in Idaho...
Oregon...

  Weiser River near Weiser affecting Washington County.
  Snake River near Weiser affecting Washington and Malheur Counties.

.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue into the upcoming week as more
rainfall and snowmelt feed into the river system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC087-210003-
/O.EXT.KBOI.FL.W.0013.000000T0000Z-170326T2348Z/
/WSRI1.1.ER.170319T2145Z.170322T1200Z.170326T1748Z.NO/
1203 AM MDT MON MAR 20 2017

...Flood Warning extended until Sunday March 26...The Flood Warning 
continues for the Weiser River near Weiser.
* until Sunday March 26...or until the warning is cancelled.
* At 11:00 PM Sunday the stage was 9.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will continue rising to near 10.7 feet 
  Wednesday morning. The river is forecast to fall below flood stage
  Sunday afternoon.
* Impact...At 10.3 feet...Floodwaters will approach the Cove Road 
  bridge over the Weiser River making it unsafe to cross.

&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$

IDC087-ORC045-210003-
/O.EXT.KBOI.FL.W.0014.170320T0554Z-170329T0400Z/
/WEII1.1.ER.170320T0547Z.170323T0000Z.170328T2200Z.NO/
1203 AM MDT MON MAR 20 2017

...Flood Warning extended until Tuesday March 28...The Flood Warning 
continues for the Snake River near Weiser.
* until Tuesday March 28...or until the warning is cancelled.
* At 11:00 PM Sunday the stage was 11.9 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 12.8 feet by Wednesday evening. The river is forecast to
  fall below flood stage Tuesday the 28th.
* Impact...At 12.0 feet...Flooding of agricultural land near the
river
  is likely in Malheur County, Oregon and in Washington County, 
  Idaho. Mortimer Road in Weiser will be flooded.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714                  

$$
757 
WGUS85 KBOI 202352
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
552 PM MDT MON MAR 20 2017

...The Flood Warning continues for the following rivers in Idaho...
Oregon...

  Weiser River near Weiser affecting Washington County.
  Snake River near Weiser affecting Washington and Malheur Counties.

.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue through the week as more rainfall and
snowmelt feed into the river system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC087-211752-
/O.EXT.KBOI.FL.W.0013.000000T0000Z-170323T0825Z/
/WSRI1.1.ER.170319T2145Z.170322T0600Z.170323T0225Z.NO/
552 PM MDT MON MAR 20 2017

The Flood Warning continues for
  The Weiser River near Weiser.
* until late Wednesday night...or until the warning is cancelled.
* At  5:00 PM Monday the stage was 9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...The river will continue rising to near 10.1 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Wednesday evening.
* Impact...At 10.0 feet...Water will begin backing up under the Cove 
  Road bridge into the slough and adjacent farmland.

&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$

IDC087-ORC045-211752-
/O.EXT.KBOI.FL.W.0014.000000T0000Z-170328T0655Z/
/WEII1.1.ER.170320T0700Z.170321T0600Z.170328T0055Z.NO/
552 PM MDT MON MAR 20 2017

The Flood Warning continues for
  The Snake River near Weiser.
* until Tuesday March 28...or until the warning is cancelled.
* At  5:00 PM Monday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 12.4 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Monday evening.
* Impact...At 12.0 feet...Flooding of agricultural land near the river
  is likely in Malheur County, Oregon and in Washington County, 
  Idaho. Mortimer Road in Weiser will be flooded.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714                  

$$
752 
WGUS85 KBOI 211749
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1149 AM MDT TUE MAR 21 2017

...The Flood Warning continues for the following rivers in Idaho...
Oregon...

  Weiser River Near Weiser affecting Washington County.
  Snake River Near Weiser affecting Washington and Malheur Counties.

.High elevation snowmelt coupled with recent and expected rainfall
will lead to further rises and minor flooding along the Weiser
River at Weiser and the Snake River near Weiser. Flooding concerns
at these points will continue through the week as more rainfall and
snowmelt feed into the river system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC087-221149-
/O.EXT.KBOI.FL.W.0013.000000T0000Z-170323T0536Z/
/WSRI1.1.ER.170319T2145Z.170320T0830Z.170322T2336Z.NO/
1149 AM MDT TUE MAR 21 2017

The Flood Warning continues for
  The Weiser River Near Weiser.
* until Wednesday evening...or until the warning is cancelled.
* At 11:00 AM Tuesday the stage was 9.1 feet.
* Minor flooding is forecast.
* Flood stage is 9.5 feet.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 9.5 feet by tomorrow early afternoon. The river will 
  fall below flood stage by tomorrow afternoon.
* Impact...At 9.5 feet...Minor flooding of fields and agricultural 
  land near Weiser is possible.

&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$

IDC087-ORC045-221149-
/O.EXT.KBOI.FL.W.0014.000000T0000Z-170328T1013Z/
/WEII1.1.ER.170320T0700Z.170323T0600Z.170328T0413Z.NO/
1149 AM MDT TUE MAR 21 2017

...Flood Warning extended until Tuesday March 28...The Flood Warning 
continues for
  The Snake River Near Weiser.
* until Tuesday March 28...or until the warning is cancelled.
* At 11:00 AM Tuesday the stage was 12.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 12.6 feet by 
  early Thursday morning. The river will fall below flood stage 
  Monday before midnight.
* Impact...At 12.0 feet...Flooding of agricultural land near the river
  is likely in Malheur County, Oregon and in Washington County, 
  Idaho. Mortimer Road in Weiser will be flooded.

&&

LAT...LON 4431 11703 4417 11686 4405 11688 4406 11705
      4427 11714                  

$$
494 
WGUS85 KBOI 220337
FLSBOI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
937 PM MDT TUE MAR 21 2017

...The Flood Warning is cancelled for the following rivers in 
Idaho...

  Weiser River Near Weiser affecting Washington County.

.The Weiser River near Weiser has fallen below flood stage and
is forecast to remain below flood stage through the remainder of
the week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests near these flooded rivers should continue to 
take action to protect property.

&&

IDC087-220407-
/O.CAN.KBOI.FL.W.0013.000000T0000Z-170323T0536Z/
/WSRI1.1.ER.170319T2145Z.170320T0830Z.170321T0100Z.NO/
937 PM MDT TUE MAR 21 2017

The Flood Warning is cancelled for
  The Weiser River Near Weiser.
* At  9:00 PM Tuesday the stage was 9.0 feet.
* Fell below flood stage at  7:00 PM Monday.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to remain at around 9 feet, or
  just below flood stage, for the next couple days before falling
  even further later in the week. 
* Impact...At 10.0 feet...Water will begin backing up under the
  Cove Road bridge into the slough and adjacent farmland.

&&

LAT...LON 4427 11696 4427 11679 4421 11677 4420 11697
                                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Mar 19, 9:49 AM MDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 19, 9:49 AM MDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boise ID
949 AM MDT Sun Mar 19 2017

.DISCUSSION...Stalled frontal boundary across southeast Oregon and
southwest Idaho will be focus of shower activity the rest of
today. A weak short wave tracking along the front will help
enhance shower development this afternoon. Best chance remains
along an area from central Harney and northern Malhuer counties
into the lower Snake Plain and west-central and northern Boise
mountains. Isolated showers in the warm sector south of the front
will develop this afternoon over the southwest Idaho highlands
and Snake Plain from Mountain Home to Twin Falls. Have updated
chance of precipitation and removed thunderstorms from southeast
Oregon and lower elevations of southwest Idaho as best overlap of
dynamics and weak instability favors the higher terrain this
afternoon, though don't expect many strikes.

&&

.AVIATION...Mostly VFR with rain and high elevations snow for brief
MVFR/IFR conditions. Snow levels 7500-8500 ft. A few lightning
strikes are possible this afternoon. Surface winds: Generally 10-15
kts with gusts to 30 kts in the afternoon. Winds aloft near 10 KFT
MSL: Southwest 30-40 kts.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Monday...Moist southwest flow will
continue through the short term, even as a weak ridge axis moves
through late tonight. A cold front is located roughly from Adams
County southwest to southeast Baker County to near Burns.
Showers, and possibly thunderstorms in the afternoon and early
evening, will continue over the area. QPF totals in the short term
range from around a tenth of an inch in the lower elevations of
the Snake River Plain, to between a quarter and three-quarters of
an inch in the mountains. As this rain falls on already saturated
soil, further flooding problems are likely. See the hydrology
section below for a discussion of those factors. Temps will remain
above normal despite the cloud cover and precipitation due to the
warm air advection associated with the southwest flow aloft. The
best chance for thunderstorms appears to be Monday after the weak
ridge axis moves north.

LONG TERM...Monday night through Saturday...Two successive upper
level troughs through the long term will keep the area in an
active pattern. The CWA will remain in the warm sector of the
first on Monday night through early Tuesday, before a cold front
moves through. Models continue to show Tuesday being a day for
widespread showers and isolated thunderstorms with snow levels
7000-8000 ft then gradually lowering to 5000-6000 by Wednesday
morning. A brief break in showers is expected on Wednesday
morning, but a shortwave moving through the flow will be enough to
spark more showers and possibly thunderstorms Wednesday
afternoon. By Thursday the upper level axis will be off to the
east, and a brief reprieve from precipitation will give way to the
next upper low moving into the PACNW on Friday. Model agreement
continues to be relatively good for this system to impact the area
during next weekend. Temperatures remain right at or above normal
through the period.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...DG
AVIATION.....JS
PREV SHORT TERM...SP
PREV LONG TERM....EP

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:02 PM MDTRiver Flood WarningBOIWashington9 days

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.